MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U18120090
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an abre stent along with 9fr non-medtronic sheath during treatment of fibrous lesion in patients left proximal external iliac vein.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The device was prepped per the ifu with no issues identified.Embolic protection was not used.No resistance encountered when advancing the device.The thumbscrew/lock-pin was checked for securement prior to procedure and the thumbscrew/lock-pin was removed prior to attempted deployment.It was reported that partial deployment occurred within the patient vasculature and upon deploying the stent, the thumbwheel stopped working, stent was successfully removed from patient in tandem with delivery system without injury/intervention.The device was safely removed from patient. it was reported that a small portion of the struts were exposed upon removal from patient, after removal on the sterile field (outside of patient), staff further deployed stent to half deployment to troubleshoot.No vessel damage was reported.A different abre was then used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis visual inspection: the device returned with the red locking pin removed the size indicated on the strain relief was 9f 18mm x 120mm.The device returned loaded in an introducer and the stent was partially deployed.The handle was open and there was no missing components and the wire was not detached the blue isolation sheath was removed from the silver retractable sheath the id of the blue isolation sheath was measured and a 0.109 in pin could fit comfortably into the blue isolation sheath.The od of the silver retractable sheath was measured and it measured approximately 0.1075in the id of the blue isolation sheath and the od of the silver retractable sheath were both inspec.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20367599
Report Number2183870-2024-00323
Device Sequence Number19769488
Product Code QAN
UDI-Device Identifier00643169796416
UDI-Public00643169796416
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U18120090
Device Lot NumberB717164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer01/12/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown